Quantum gravitational corrections to a star metric and the black hole limit

Calmet, Xavier, Casadio, Roberto and Kuipers, Folkert (2019) Quantum gravitational corrections to a star metric and the black hole limit. Physical Review D, 100 (8). pp. 1-10. ISSN 2470-0010

[img] PDF - Accepted Version
Restricted to SRO admin only

Download (325kB)
[img] PDF - Published Version
Download (244kB)

Abstract

In this paper we consider the full set of quantum gravitational corrections to a star metric to second order in curvature. As we use an effective field theoretical approach, these corrections apply to any model of quantum gravity that is based on general coordinate invariance. We then discuss the black hole limit and identify an interesting phenomenon which could shed some light on the nature of astrophysical black holes: while star metrics receive corrections at second order in curvature, vacuum solutions such as black hole metrics do not. What happens to these corrections when a star collapses?

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Physics and Astronomy
Subjects: Q Science > QC Physics
Depositing User: Amelia Redman
Date Deposited: 03 Oct 2019 11:24
Last Modified: 26 Nov 2019 13:45
URI: http://sro.sussex.ac.uk/id/eprint/86612

View download statistics for this item

📧 Request an update